Flash Flood, Harrison
- When
- January 2, 11:00 PM EST to January 3, 1:00 AM EST
- Where
- Harrison County, 1 mi E of Jewett
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.370, -81.017
Conotton Creek flooded Rte 151, just east of Jewett.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 2, 2:54 PM EST, 8 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EST MON JAN 2 2006
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
-TSRA WL CONT TO THREATEN THE SWRN CORNER OF THE CNTY WARNING
AREA...BUT HAVE BEEN FADING QUICKLY UPON CONTACT WITH COOLER/MORE
STABLE AIR N OF THE WARM FRONT. LOW PRESSURE MOVG GENLY ALNG I70 WL
MOV OVR THE CNTY WRNG AREA BY TUE MRNG. OMEGA FIELD/MID LVL MSTR
PROG SUGGEST THAT MORE SIGNIFICANT PCPN WL SHIFT E OF THE AREA
TNGT...SO NO FFA AFTR TDAS PRIMING...BUT ISOLD AREAS HAVE RECEIVED
AN INCH AND WL HAVE TO BE MONITORED FOR LOCALIZED FLOODING.
OTHERWISE WL MAINTAIN CATEGORICAL POPS INTO THE EVE...WITH GRADUAL
REDUCTION TO CHC/SCT ACTIVITY FOR TUE.
&&
.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
AT H5...TUESDAY NIGHT AND WEDNESDAY WE REMAIN IN A MILD WESTERLY
FLOW. WEDNESDAY NIGHT THROUGH SATURDAY RIDGE BUILDS ALONG THE WEST
COAST PUTTING THE EASTERN PORTION OF THE COUNTRY IN COLDER, MORE
SEASONAL TEMPS, NORTHWESTERLY FLOW. BY SUNDAY UPPER FLOW TRANSITIONS
BACK TO A MILD ZONAL FLOW. IN THE MILD ZONAL FLOW, PCPN TYPE WILL BE
GENERALLY LIQUID AND IN THE COLDER NORTHWEST FLOW, PCPN TYPE WILL
BE FROZEN. ATTM NO LARGE STORMS ARE FORECAST, BUT THINGS CAN CHANGE
QUICKLY FROM ONE DAY TO THE NEXT.
&&
.AVIATION...
ANY IMPROVEMENTS IN IFR CONDITIONS WL BE BRIEF AND LOCALIZED AS WARM
FRONT LIFT OVR THE CNTY WRNG AREA TDA IN ADVN OF LOW PROGGED TO MOV
EWD GENLY ALNG I70 THRU TUE. SOME TSRA THREAT WL CONT TDA...BUT WL
ONLY GO WITH MENTION OF SRN PORTS...ZZV AND MGW...WHICH ARE JUST N
OF THE WARM FRONT AS OF 17Z. WITH ASCENT GRADUALLY DIMINISHING
TNGT...HAVE BACK OFF THE RAFALL...BUT MAINTAINED IFR CONDITIONS AT
MOST PORTS THRU EARLY TUE WITH SATURATED LLVLS ALNG TRACK OF THE
LOW.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039-040-048>050-057>059-068-069 UNTIL
MIDNIGHT TUESDAY.
PA...NONE.
WV...FLASH FLOOD WATCH FOR WVZ001>004 UNTIL MIDNIGHT TUESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EST MON JAN 2 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-032100- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 346 PM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING...HOWEVER NO SEVERE WEATHER IS EXPECTED. DUE TO THE CONTINUOUS RAIN ACROSS THE AREA TODAY... A FLOOD WATCH HAS BEEN ISSUED UNTIL MIDNIGHT FOR EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLASH FLOOD SHADYSIDE 39.97N 80.75W
01/02/2006 BELMONT OH COUNTY OFFICIAL
COUNTY ROAD 54 FLOODED BY PIPE CREEK. BY 445 PM, MUD
SLIDE BLOCKED CRUISER ROAD. FLOODING SUBSIDED AFTER 6 PM.
0430 PM FLASH FLOOD BATESVILLE 39.91N 81.28W
01/02/2006 NOBLE OH LAW ENFORCEMENT
1 ROAD FLOODED IN NORTHEAST NOBLE COUNTY, SOMEWHERE NEAR
BATESVILLE. SUBSIDED AFTER 530 PM.
0500 PM FLASH FLOOD 3 SW SENECAVILLE 39.90N 81.50W
01/02/2006 GUERNSEY OH LAW ENFORCEMENT
1 ROAD FLOODED IN BUFFALO. RECEDED AFTER 6 PM.
&&
WEATHER.GOVSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 839 PM EST MON JAN 2 2006 WVZ021-022-030345- MARION-MONONGALIA- INCLUDING THE CITIES OF...FAIRMONT...MORGANTOWN 839 PM EST MON JAN 2 2006 ...THUNDERSTORMS WITH BRIEF HEAVY RAIN MOVING THROUGH... A LINE OF THUNDERSTORMS WITH HEAVY DOWN POURS HAS MOVED THROUGH MARION COUNTY AND WILL MOVE THROUGH MONONGAHELA COUNTY BY 915 PM. THESE STORMS COULD PRODUCE 0.50 TO 1.00 INCHES OF RAIN IN LESS THAN AN HOUR. THIS RAIN COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AS WELL AS QUICK RISES ON LOCAL STREAMS. AREAS NEAR ROBINSON RUN AND SAPP RUN IN SOUTHERN MARION COUNTY HAVE SEEN THE HEAVIEST RAIN. IF YOU LIVE NEAR THESE STREAMS KEEP A CLOSE EYE ON WATER LEVELS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 846 PM EST MON JAN 2 2006 OHZ058-059-068-069-030400- GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD 846 PM EST MON JAN 2 2006 ...LINE OF THUNDERSTORMS MOVING THROUGH... A LINE OF THUNDERSTORMS WILL QUICKLY MOVE THROUGH THE AREA. THESE STORMS WILL EXIT NOBLE AND MONROE COUNTIES BY 900 PM AND THEN PUSH THROUGH GUERNSEY AND BELMONT COUNTIES BY 10 PM. THESE STORMS WILL PRODUCE BRIEF HEAVY DOWN POURS AND SMALL HAIL. ONE-HALF TO THREE- QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN LESS THAN ONE HOUR. THIS RAINFALL COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AS WELL AS QUICK RISES ALONG LOCAL STREAMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 918 PM EST MON JAN 2 2006 OHZ039-049-050-030430- TUSCARAWAS-HARRISON-JEFFERSON OH- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CADIZ...HOPEDALE...STEUBENVILLE 918 PM EST MON JAN 2 2006 ...LINE OF THUNDERSTORMS MOVING THROUGH... A LINE OF THUNDERSTORMS WILL QUICKLY MOVE THROUGH THE AREA. THESE STORMS WILL PUSH THROUGH TUSCARAWAS AND HARRISON COUNTIES BY 10 PM AND THROUGH JEFFERSON COUNTY BY 1030 PM. THESE STORMS WILL PRODUCE BRIEF HEAVY DOWN POURS AND SMALL HAIL. ONE-HALF TO THREE- QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN LESS THAN ONE HOUR. THIS RAINFALL COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AND ROADS AS WELL AS QUICK RISES ALONG LOCAL STREAMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
948 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLASH FLOOD BOWERSTON 40.43N 81.19W
01/02/2006 HARRISON OH EMERGENCY MNGR
ROUTE 151 FLOODED. EXPECTED TO DIMINISH BY 1030 PM.
&&
WEATHER.GOVThe Pittsburgh radar (KPBZ), 70 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
1 flash flood. Local standard time, as filed.
Conotton Creek flooded Rte 151, just east of Jewett.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486701.